Ask an expert
Question

01 Dec 2005

Lupus and Prednisone
I'm on 5ml of prednisone for the past year for my lupus i have gained 10 kgs. I have been gyming for about 3mnths. I eat moderately. Can you advise me what to do to lose the weight i have gained. Medication, a certain diet, see a special doctor...please anything that can help weight loss and weight control. Thankyou
Answer 389 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear Candace,
The prednisone can theoretically make you pick up weight but you are on a very low dose. I would suggest that you first follow a healthy diet - something like Weigh less, keep going with the exercise - at least 30 min per day for 5 days, rather measure yourself than weigh (as muscle can weigh as much as fat but is better for your metabolism.) You did not give your age - if you are around 45 years you need to go for Gyne check-up to see if all the hormones are working OK. Ask your doctor to check your thyroid as well.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9324 votes
No
67% - 18748 votes
Vote